Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 435, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2003, 2:01 PM CDT for Hickman County, Maury County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2003, 2:01 PM CDT (19:01 UTC)
- Expired
- Aug 5, 2003, 3:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Hickman County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WUUS54 KOHX 051901 SVRBNA TNC081-119-052000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 158 PM CDT TUE AUG 5 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN TENNESSEE MAURY COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF CENTERVILLE...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL PRODUCE WINDS IN EXCESS OF 58 MPH ALONG WITH HAIL TO ONE INCH IN DIAMETER AS IT MOVES ACROSS THE WARNED AREA. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERVILLE AT 205 PM CDT SHADY GROVE AT 215 PM CDT WILLIAMSPORT AT 225 PM CDT COLUMBIA AT 235 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE MOUNT PLEASANT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. LAT...LON 3593 8733 3582 8756 3548 8712 3572 8688 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:00 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 5, 2:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT TUE AUG 5 2003 SURFACE BOUNDARY DRAPED WEST TO EAST ACROSS MID STATE AT MID AFTERNOON WITH CONVECTION FIRING IN ISOLATED LOCATIONS. SURFACE BOUNDARY SOMEWHAT DIFFICULT TO FIND IN FORECAST MODEL DATA BUT REMAINS GENERALLY OVER MIDDLE TN/NORTHERN ALABAMA NEXT COUPLE OF DAYS. THIS COUPLED WITH UPPER TROUGH WILL KEEP AT LEAST SCATTERED CONVECTION GOING AS ENERGY ROTATES THROUGH UPPER TROUGH. UPPER TROUGH REMAINS OVER EASTERN US THROUGH 240 HOURS PER MRF WITH STRONG UPPER RIDGE OUT WEST. NO IMMEDIATE SIGN OF THIS PATTERN BREAKING DOWN IN THE NEAR FUTURE. THIS PATTERN SHOULD KEEP TEMPS AT OR BELOW CLIMATOLOGY NEXT SEVERAL DAYS. PRELIMINARY NUMBERS: NASHVILLE 68 87 67 87 69 3433 CROSSVILLE 63 81 61 83 63 3433 .BNA...NONE. BOYD 01
Hazardous weather outlook, Aug 5, 11:30 AM CDT, 2 hours 31 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-061030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1130 AM CDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS TONIGHT AS AN UPPER TROUGH SWINGS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL FORM AGAIN ON WEDNESDAY. HOWEVER, AS THE UPPER TROUGH PULLS TO THE EAST, THE THREAT OF SEVERE STORMS WILL DIMINISH. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED FOR THURSDAY. LITTLE IF ANY THUNDERSTORM ACTIVITY IS EXPECTED FOR FRIDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTERS MAY BE REQUIRED TONIGHT. BOYD 01
In the hours before
Local storm report, Aug 5, 10:41 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1041 AM CDT TUE AUG 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM WAYNESBORO TN WIND DAMAGE
08/04/03 WAYNE HIGHWAY DEPARTMENT
REPORTED 10 TO 15 TREES
DOWN COUNTYWIDE.
1135 PM SMITHVILLE TN WIND DAMAGE
08/04/03 DE KALB HIGHWAY DEPARTMENT
REPORTED A TREE DOWN ON
UPPER HELTON ROAD IN THE
WEST PART OF THE COUNTY.
1034 PM 6 SW SMYRNA TN WIND DAMAGE
08/04/03 RUTHERFORD OFF-DUTY NWS EMPLOYEE
REPORTED THE TOP OF A LARGE
TREE BLOWN OFF.
0100 AM JAMESTOWN TN WIND DAMAGE
08/04/03 FENTRESS SHERIFFS OFFICE REPORTED
FOUR ROADS BLOCKED BY
FALLEN TREES IN THE
SOUTHERN PART OF THE
COUNTY.
1200 AM LIVINGSTON TN WIND DAMAGE
08/04/03 OVERTON 911 CENTER REPORTED TWO
TREES DOWN ON POWER LINES
IN THE SOUTHEAST PART OF
THE COUNTY.
1200 AM COOKEVILLE TN WIND DAMAGE
08/04/03 PUTNAM SHERIFFS OFFICE REPORTED
SEVERAL TREES DOWN ACROSS
THE COUNTY.
1200 AM SPARTA TN WIND DAMAGE
08/04/03 WHITE SHERIFFS OFFICE REPORTED
TREES DOWN ON BREAD HILL
ROAD, EASTLAND, AND JUDGE
AUSTIN ROAD IN SPARTA.
KSVLocal storm report, Aug 5, 10:45 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 AM CDT TUE AUG 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM JAMESTOWN TN WIND DAMAGE
08/05/03 FENTRESS SHERIFFS OFFICE REPORTED
FOUR ROADS BLOCKED BY
FALLEN TREES IN THE
SOUTHERN PART OF THE
COUNTY.
1200 AM SPARTA TN WIND DAMAGE
08/05/03 WHITE SHERIFFS OFFICE REPORTED
TREES DOWN ON BREAD HILL
ROAD, EASTLAND, AND JUDGE
AUSTIN ROAD IN SPARTA.
1200 AM COOKEVILLE TN WIND DAMAGE
08/05/03 PUTNAM SHERIFFS OFFICE REPORTED
SEVERAL TREES DOWN ACROSS
THE COUNTY.
1200 AM LIVINGSTON TN WIND DAMAGE
08/05/03 OVERTON 911 CENTER REPORTED TWO
TREES DOWN ON POWER LINES
IN THE SOUTHEAST PART OF
THE COUNTY.
KSVLocal storm report, Aug 5, 10:48 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1048 AM CDT TUE AUG 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1008 PM NASHVILLE TN WIND DAMAGE
08/04/03 DAVIDSON METRO EOC REPORTED A
MEASURED WIND GUST OF 63
MPH. NUMEROUS TREES AND
POWER LINES WERE DOWN
AROUND THE COUNTY WITH AT
LEAST 200 CALLS. SEVERAL
TREES FELL ON HOUSES AND
CARS.
KSVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 46 min |
| Aug 4, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 35 min |
| Aug 4, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 39 min |
| Aug 4, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 45 min |
| Aug 4, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 42 min |
| Aug 4, 10:20 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 40 min |
| Aug 4, 10:26 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| Aug 4, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 40 min |
| Aug 4, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 35 min |
| Aug 4, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 50 min |
| Aug 4, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 38 min |
| Aug 4, 11:09 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 51 min |
| Aug 4, 11:13 PM CDT | Flash Flood Warning | OHX | Wayne | 2 hr |
| Aug 4, 11:34 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam, White | 41 min |
| Aug 4, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 32 min |
| Aug 5, 12:17 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, White | 43 min |
| Aug 5, 12:59 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.